MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692801
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during the procedure using a sureshot targeter, the donut was connected to the monitor and a red message appeared saying: "sureshot addresser - tool invalid or broken.Replace it".The monitor was then turned off and on, the donut was disconnected, and then reconnected, but the same red message continued to appear.The surgery was completed, after a significant delay, changing the surgical technique, as the blockade was done freehand.No injuries were reported.
 
Additional Manufacturer Narrative
Sections b5 and d4 were updated.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during the procedure using a sureshot targeter, the donut was connected to the monitor and a red message appeared saying: "sureshot addresser - tool invalid or broken.Replace it".The monitor was then turned off and on, the donut was disconnected, and then reconnected, but the same red message continued to appear.The surgery was completed, after a significant delay, changing the surgical technique, as a short 4.0 drill bit was used and distal locking was performed freehand.A 4.0 drill bit was inserted, and several x-rays were taken to view the nail hole and allow the drill bit to be inserted.No injuries were reported.
 
Additional Manufacturer Narrative
H3, h6: this complaint subject is the sureshot targeter software; therefore, no devices will be returned for evaluation.A visual inspection of the image provided was performed and revealed that there could be loose/broken wires or other issues.It is impossible for us to know the root cause without further information.The customer followed the correct procedures according to the troubleshooting section of the user manual (pg.24).Please see sme input in attachments.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed part number, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to suspect that the software failed to meet any specifications when it was launched.Factors that could contribute to the reported event include software not programmed correctly, software not updated, connection or mechanical issues.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SURESHOT TARGETER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22023891
Report Number1020279-2025-00869
Device Sequence Number7135939
Product Code OLO
UDI-Device Identifier03596010648167
UDI-Public3596010648167
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71692801
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/12/2025
06/20/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date05/22/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age41 YR
Patient SexMale